Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 341, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 1, 1997, 12:31 PM CST for Lincoln County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 1997, 12:31 PM CST (18:31 UTC)
- Expired
- Nov 1, 1997, 1:15 PM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 12:50 PM CST | Hail 0.75 | Howell, TN | Dime size hail reported by local law enforcement. |
| Nov 1, 1:25 PM CST | Hail 0.75 | Fayetteville, TN | Dime size hail was reported by local law enforcement on Highway 231 south. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 011831 RRA SVRBNA TNC103-011915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1231 PM CST SAT NOV 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN COUNTY AT 1230 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES NORTHWEST OF FAYETTEVILLE. THE STORM WAS MOVING EAST AT AROUND 30 MPH...AND WILL REACH HOWELL BY 1245 PM AND MULBERRY BY 1 PM. LARGE HAIL IS LIKELY WITH THIS STORM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 8:46 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 1, 8:46 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CST SAT NOV 1 1997 DECENT LN OF SHRA/TSRA CONTS TO MOVE EWD INTO THE FA THIS AM AS PER LATEST 1440Z 88-D RETURNS. CURRENT FCST HAS A GOOD HANDLE ON POPS FOR FA...ALTHO MAIN FCST PROBLEM TDA WL BE TEMPS. CDFNT MOVG THRU WRN PTN OF TN ATTM AND IS ALNG A LN EXTENDING SWD FM NR EVV-PAH TO NR MEM. CDFNT IS PROGGED TO CONT ITS EWD PROGRESSION AND WL MOVE ON THRU BNA AREA BY SHORTLY AFT 18Z AND THRU THE ERN PTNS OF THE FA BY 22-23Z. THE SHRA/TSRA IS MAINLY ALNG AND AHD OF THE FNT AND STILL LIKE CURRENT HI POPS FOR THE FA. AS FAR AS TEMPS ARE CONCERNED...W/EXTENSIVE CLD COVER AND PCPN OCCURG ACRS THE FA FOR THE MAJORITY OF THE DAY...MAY NEED TO TAKE A LOOK AT LOWERING HI TEMPS A TAD FOR THE FA. W/THE CDFNT MOVG THRU MOST OF THE FA BEFORE OR SHORTLY AFT 18Z...CAA BHND THE FNT SHUD BE A FACTOR IN HINDERING MUCH...IF ANY RISE IN AFTN TEMPS. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 12:06 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 54 min |
| Nov 1, 12:41 PM CST | Severe Thunderstorm Warning | OHX | Moore | 49 min |
| Nov 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 43 min |
| Nov 1, 1:07 PM CST | Tornado Warning | OHX | Lincoln | 53 min |
| Nov 1, 1:31 PM CST | Severe Thunderstorm Warning | OHX | Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.